MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565050
Medical Device Problem Codes Positioning Failure (1158); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf impact code f1001 captures the reportable event of cancelled procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex enteral colonic stent was implanted in the colon to treat a colonic stricture due to cancer during metal stenting procedure performed on (b)(6) 2025.The patient's anatomy was tortuous and was dilated prior to stent placement.During procedure, the stent failed to open while trying to open the stent at the stricture site.The physician attempted multiple times to deploy the stent however it did not open.The procedure was not completed as it was aborted.There were no patient complications as a result of the event.
 
Additional Manufacturer Narrative
Block e1: initial reporter address: (b)(6); reported here as the address exceeded character limit for the designated field.Block h6: imdrf impact code f1001 captures the reportable event of cancelled procedure.Block b5: has been updated with the additional information received on may 16, 2025.Block e1 initial reporter facility name and initial reported address has been updated with the additional information received on may 16, 2025.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex enteral colonic stent was implanted in the colon to treat a colonic stricture due to cancer during metal stenting procedure performed on (b)(6) 2025.The patient's anatomy was tortuous and was dilated prior to stent placement.During procedure, the stent failed to open while trying to open the stent at the stricture site.The physician attempted multiple times to deploy the stent however it did not open.The procedure was not completed as it was aborted.There were no patient complications as a result of the event.Additional information received on may 16, 2025: the type of procedure performed was colonoscopy.
 
Additional Manufacturer Narrative
Block e1: initial reporter address: (b)(6).Block h6: imdrf impact code f1001 captures the reportable event of cancelled procedure.Block h11: a wallflex colonic stent and delivery system was received for analysis.A visual examination of the returned device found the stent partially deployed, therefore the functional testing related to the deployment of the stent, by actuating the delivery system (slide the handle back along the stainless-steel tube) was performed and high resistance was felt.The stent was not able to be deployed due to the stainless steel was found kinked.Also, the blue outer sheath was found unraveled and kinked.The product analysis confirmed the reported event of stent failure to deploy, as the device returned with the stent partially deployed, therefore the functional testing related to the deployment of the stent, by actuating the delivery system (slide the handle back along the stainless-steel tube) was performed and high resistance was felt.The stent was not able to be deployed due to the stainless steel was found kinked.Also, the blue outer sheath was found unraveled and kinked.Most likely procedural factors as lesion characteristics, handling of the device, the technique used by the physician, could have resulted in the damages encountered to the device, these damages could unable deployment of the stent during the procedure causing partially deployment.For the reported event of cancelled/rescheduled - post sedation/sedation unknown, this event cannot be confirmed as this happened during the procedure and there is no way to replicate it in the laboratory and there is no objective evidence or descriptive information available to establish the cause of the reported event.Therefore, a review and analysis of all available information indicated that the most probable cause is adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex enteral colonic stent was implanted in the colon to treat a colonic stricture due to cancer during colonoscopy with metal stenting procedure performed on (b)(6) 2025.The patient's anatomy was tortuous and was dilated prior to stent placement.During procedure, the stent failed to open while trying to open the stent at the stricture site.The physician attempted multiple times to deploy the stent however it did not open.The procedure was not completed as it was aborted.There were no patient complications as a result of the event.

Brand Name
WALLFLEX COLONIC
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key21939652
Report Number3005099803-2025-01947
Device Sequence Number18406139
Product Code MQR
UDI-Device Identifier08714729456520
UDI-Public(01)08714729456520(17)261118(10)35304722
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K201159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00565050
Device Catalogue NumberM00565050
Device Lot Number0035304722
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2025
Supplement Date Received by Manufacturer05/16/2025
11/02/2025
Initial Report FDA Received Date04/30/2025
Supplement Report FDA Received Date06/10/2025
11/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale